Florida, 2001

Tornado in Florida, September 14, 2001

September 14, 2001 · NWS JAX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 14, 1:25 PM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Sep 14, 1:25 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT FRI SEP 14 2001

GABRIELLE IS PROGRESSING NEWD ACROSS THE CENTRAL PENINSULA. DRIER
AIR HAS BEEN ENTRAINING AROUND THE WEST AND SOUTH QUADRANTS AND A DRY
SLOT IS NOW POKING UP THE SOUTHEAST SIDE. HOWEVER OUR CWA REMAINS
NORTHWEST OF THE CENTER WHERE GREATEST INSTABILITY AND SHEAR IS
LOCATED AND THE TORNADO WATCH IS IN EFFECT. SEVERAL TORNADOES HAVE
BEEN REPORTED ALONG THE COAST IN FLAGLER COUNTY. WINDS ARE GUSTING
ABOVE 30 MPH FROM MAYPORT TO SGJ TO ORL. RAINFALL RATES UP TO ONE
INCH PER HOUR IS OCCURRING ALONG THE COAST AND OVER ALL OF ST
JOHNS...FLAGLER AND SOUTHERN PUTNAM COUNTIES. WILL KEEP INLAND T.S.
WIND WRNG AND FLOOD WATCH. FCST MOTION FOR GABBY SLOWS THE SYSTEM.
THUS WILL KEEP CATEGORICAL POPS GOING OVER MOST OF AREA TONIGHT AND
LIKELY ON SATURDAY. POPS DROP DRAMATICALLY AS THE SYSTEM PULLS AWAY
SATURDAY NIGHT. NORTHERLY FLOW USHERS IN DRIER COOLER AIR AND LOWS
WILL DIP INTO THE 60S. MAV INDICATES SOME UPPER 50S FOR GA ZONES AND
WILL LEAN TOWARDS MAV SINCE IT MATCHES BEST TO NHC TRACK.

HIGH PRESSURE BUILDS OVER EASTERN U.S. DURING EARLY PART OF WEEK AND
IS PUSHED OFFSHORE MID WEEK BY AN APPROACHING COLD FRONT AND UPPER
TROUGH.

MARINE...LATEST WINDS AT SAUF1 WERE ABOVE 40 KT. WILL MAKE NO
CHANGES TO CURRENT PKG THROUGH SATURDAY WHEN WINDS AND SEAS ARE
ANTICIPATED TO SUBSIDE.

PRELIM
AMG 66/78/61/80 4400
SSI 69/75/65/78 +731
JAX 68/75/65/81 +731
GNV 68/78/63/84 9630 28

.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
.FL...SCA FERNANDINA BEACH TO SAINT AUGUSTINE.
      TROPICAL STORM WARNING SAINT AUGUSTINE SOUTH.
      FLOOD WATCH ALACHUA...CLAY...DUVAL...FLAGLER...
      MARION...NASSAU...PUTNAM AND ST. JOHNS COUNTIES.
      INLAND HIGH WIND WARNING MARION AND CLAY
      COUNTIES.

TRABERT

In the hours before

Local storm report, Sep 14, 12:15 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
115 PM EDT FRI SEP 14 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

108 PM     KORONA                         FL   TORNADO
09/14/01   FLAGLER                        ORLANDO TV CREW REPORTED
                                          A TORNADO ALONG STATE ROAD
                                          40 NORTH OF THE COUNTY
                                          LINE

SANDRIK
Local storm report, Sep 14, 12:15 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
115 PM EDT FRI SEP 14 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

108 PM     KORONA                    FL   TORNADO
09/14/01   FLAGLER                        ORLANDO TV CREW REPORTED
                                          A TORNADO ALONG STATE ROAD
                                          40 NORTH OF THE COUNTY
                                          LINE

SANDRIK
Special weather statement, Sep 14, 1:00 PM EST, 4 hours 45 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-142100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT FRI SEP 14 2001

..A TROPICAL STORM WARNING FROM JUPITER INLET FLORIDA NORTH TO
BRUNSWICK GEORGIA INCLUDING THE ALTAMAHA SOUND...
...INLAND TROPICAL STORM WIND WARNING FOR MARION AND PUTNAM
COUNTIES...
...FLOOD WATCH FOR ALACHUA...CLAY...DUVAL...FLAGLER...MARION...
NASSAU...PUTNAM AND ST. JOHNS COUNTIES...
...A TORNADO WATCH FOR COASTAL GEORGIA AND PORTIONS OF NORTH AND
CENTRAL FLORIDA THROUGH 5 PM...

REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM NWSO
JACKSONVILLE FOR DETAILS.

SANDRIK
Local storm report, Sep 14, 1:21 PM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
221 PM EDT FRI SEP 14 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    MATANZAS                  FL   TORNADO
09/14/01   ST JOHNS                       EMERGENCY MANAGEMENT
                                          REPORTED 2 WATERSPOUTS
                                          MOVED ONSHORE AT MATANZAS
Special weather statement, Sep 14, 4:00 PM EST, 1 hour 45 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-150300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT FRI SEP 14 2001

..A TROPICAL STORM WARNING FROM JUPITER INLET FLORIDA NORTH TO
BRUNSWICK GEORGIA INCLUDING THE ALTAMAHA SOUND...
...INLAND TROPICAL STORM WIND WARNING FOR MARION AND PUTNAM
COUNTIES...
...FLOOD WATCH FOR ALACHUA...CLAY...DUVAL...FLAGLER...MARION...
NASSAU...PUTNAM AND ST. JOHNS COUNTIES...

REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM NWSO JACKSONVILLE
FOR DETAILS...MIAHLSJAX OR WMO HEADER WTUS82.

MZ
Local storm report, Sep 14, 5:25 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
625 PM EDT FRI SEP 14 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0618 PM    CRESCENT BEACH            FL   TORNADO
09/14/01   ST JOHNS                       GENERAL PUBLIC REPORTED
                                          RTED

FJ

The radar

The Jacksonville radar (KJAX), 126 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Flagler

When
September 14, 5:45 PM EST to 6:00 PM EST
Where
Flagler County, Flagler Beach
Rating
F0
Path length
0.1 mi
Path width
10 yd
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
29.467, -81.133

Weak F0. Window blown out of house.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyThe tornado archive for Florida, 2001Warnings in Florida, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264068.